Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 14, 2025, 8:26 PM CDT for Lamar County, Pickens County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2025, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 14, 2025, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lamar County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:30 PM CDT | FLASH FLOOD | Millport, AL | Around Millport: State Hwy 96 had shoulders washed out and area under road washed out. Mount Carmel Rd, culvert washed out, road impassable. CR 27 washed out. McAdams Rd washed out. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted.
640
WGUS54 KBMX 150126
FFWBMX
ALC075-107-150430-
/O.NEW.KBMX.FF.W.0020.250615T0126Z-250615T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
826 PM CDT Sat Jun 14 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southern Lamar County in west central Alabama...
Northwestern Pickens County in west central Alabama...
* Until 1130 PM CDT.
* At 826 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Millport, Kennedy, Shaw, Melborne and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3354 8827 3359 8827 3360 8827 3359 8795
3352 8795 3352 8794 3345 8794 3344 8829
3350 8828 3353 8828 3353 8827
FLASH FLOOD...RADAR INDICATED
$$
25/OwenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 6:55 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 14, 6:55 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 655 PM CDT Sat Jun 14 2025 ...New AVIATION... .SHORT TERM... (This afternoon through Sunday) Issued at 111 PM CDT SAT JUN 14 2025 Per mid-level water vapor imagery, the trough axis has shifted eastward and is currently aligned or just east of the Mississippi River. Subtropical ridging extends from the Western Atlantic into the northern Gulf, so we're not getting true southerly flow today, more of a southwesterly orientation, but there's still plenty of moisture available with mean 1000-500mb RH values around 70-80%. Will see another afternoon of numerous to widespread showers and storms, and we're already seeing development across the western portions of the area. Convection will gradually translate eastward through the afternoon and will continue to increase in coverage over the following hours with storms capable of producing gusty sub- severe winds. An isolated severe storm or two cannot be ruled out. Warm conditions continue tomorrow as the pattern transitions briefly into more of a neutral orientation with subtle anticyclonic mid-level curvature aloft in between the departing trough over the East Coast and a secondary approaching mid-level trough ejecting across the Central Plains towards Arkansas. May see slightly less coverage of storms tomorrow with less upper- level support, but expect the sea breeze and coastal convection to remain active with storms eventually reaching southern portions of Central Alabama later in the afternoon while scattered summertime storms will be possible across northern and northeastern portions of the area within the unstable airmass. Temperatures will reach the mid to upper 80s. 86/Martin && .LONG TERM... (Sunday night through Friday) Issued at 1241 PM CDT SAT JUN 14 2025 Only minor changes were made with this update to the long term period. See previous discussion below. 87/Grantham Previous long-term discussion: (Sunday night through Friday) Issued at 1001 PM CDT FRI JUN 13 2025 Sunday night through Tuesday, high pressure will be over the southern Florida/eastern Atlantic region, with another area of high pressure over TX and the southwest. Weak troughing will be present between the two high pressures, just north of the area. Low and mid level winds will be from the southwest bringing moisture and warm air advection to the state. There is a medium to high chance for diurnal thunderstorms Monday and Tuesday afternoons. Instabilities should be anywhere between 2000-3000 J/kg with PW values near max for this time of year. The wind profile will be fairly weak with weak shear, so summer time, develop-build-collapse storms will be the most popular mode of convection these two days. By Wednesday, the pattern shifts slightly with the trough weakening and zonal flow prevailing to the north of the area. The high pressure over the southwest will begin to strengthen and move east, with the high over the Florida area maintaining influence over the state. Low and mid level flow could shift to a more westerly direction, with PW values decreasing from over 2 inches to around 1.6 inches for much of the area. Models are trying to hint at a low chance for Wednesday to be the day with the least amount of coverage with light winds and lower instabilities, and diurnally driven convection continuing Thursday through the beginning of next weekend. With southwesterly to westerly flow through the long term period bringing moisture and warm air, heat indices will be in the upper 90s to near triple digits in many areas of the west and southwest. Will need to keep an eye on these trends for increases in the heat threat. 24 && .AVIATION... (00Z TAFS) Issued at 655 PM CDT SAT JUN 14 2025 Afternoon showers and thunderstorms are starting to decrease in coverage across the northern and eastern sites, but a line of showers and storms from the northwest will likely affect TCL/BHM/ASN as soon as 01z and persisting through 06z across the northern sites. Activity should decrease around MGM toward 01z with the trend continuing through late evening. Some patchy fog will be possible before sunrise at most sites but potential is too low to include at any terminal for this issuance. Sower activity will move into the area from the west after sunrise Sunday and spread eastward with increasing thunderstorm potential expected toward the end of this cycle. NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until further notice due to comms issues. 05 && .FIRE WEATHER... MinRH values are forecast to remain above 50 percent for the next several days as very moist air mass remains in place over the Deep South. Daily rain chances will remain elevated as well. 20 ft winds from the south to southwest should remain less than 8 mph through Monday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 86 68 87 / 70 50 30 80 Anniston 68 85 70 86 / 70 50 30 80 Birmingham 69 86 70 86 / 70 60 30 80 Tuscaloosa 70 86 71 88 / 70 60 30 80 Calera 69 86 70 86 / 70 60 30 80 Auburn 69 88 71 86 / 50 60 30 70 Montgomery 70 90 71 89 / 50 60 30 80 Troy 70 89 69 89 / 40 60 30 80 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...86 LONG TERM....87 AVIATION...05
Hazardous weather outlook, Jun 14, 2:06 AM CDT, 18 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 206 AM CDT Sat Jun 14 2025 ALZ011>015-017>050-151015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 206 AM CDT Sat Jun 14 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 14, 7:09 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
709 PM CDT Sat Jun 14 2025
ALZ012-013-022-023-150045-
Fayette AL-Pickens AL-Tuscaloosa AL-Lamar AL-
709 PM CDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN TUSCALOOSA...
NORTHERN PICKENS...FAYETTE AND SOUTHERN LAMAR COUNTIES THROUGH 745 PM
CDT...
At 708 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Berry to near Columbus. These
storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayette, Reform, Millport, Berry, Kennedy, Belk, Ethelsville,
Bankston, Samantha, Ashcraft Corner, Boley Springs, Cody, Stone Wall,
Moores Bridge, Richard Arthur Field, Windham Springs, Fayette County
Public Lake, Shaw, Star, and Wiley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3368 8826 3380 8753 3369 8753 3369 8746
3343 8735 3331 8830
TIME...MOT...LOC 0008Z 288DEG 2KT 3357 8759 3350 8832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenLocal storm report, Jun 14, 7:12 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
712 PM CDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg 1 N Liberty Park 33.50N 86.71W
06/14/2025 Jefferson AL 911 Call Center
Tree and power lines down.
&&
JHLocal storm report, Jun 14, 7:15 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
715 PM CDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Dmg 1 ENE Columbiana 33.18N 86.60W
06/14/2025 Shelby AL 911 Call Center
Tree reported down along Old Highway 25 near
the intersection with CR 30.
&&
JHLocal storm report, Jun 14, 7:24 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
724 PM CDT Sat Jun 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Tstm Wnd Dmg 4 N Martin Dam 32.73N 85.90W
06/14/2025 Elmore AL 911 Call Center
Report of a tree down near Ridge Marina Way.
&&
JHSpecial weather statement, Jun 14, 7:54 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
754 PM CDT Sat Jun 14 2025
ALZ011-013>015-023-150200-
Fayette AL-Walker AL-Winston AL-Tuscaloosa AL-Marion AL-
754 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT WALKER...NORTH CENTRAL
TUSCALOOSA...SOUTHEASTERN MARION...SOUTHWESTERN WINSTON AND CENTRAL
FAYETTE COUNTIES THROUGH 900 PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glen Allen, or near Winfield, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Lynn, Berry, Parrish,
Oakman, Glen Allen, Sipsey, Kansas, Nauvoo, Eldridge, Curry, Gorgas
Steam Plant, Camp McDowell, Smith Dam, Ashbank, and Poplar Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8714 3392 8708 3389 8709 3389 8701
3384 8695 3380 8695 3377 8702 3369 8704
3366 8709 3363 8710 3360 8720 3355 8719
3352 8725 3353 8727 3350 8726 3350 8729
3348 8729 3348 8733 3379 8788 3408 8757
TIME...MOT...LOC 0054Z 298DEG 28KT 3395 8772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 14, 8:09 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
809 PM CDT Sat Jun 14 2025
ALZ017-150215-
Blount AL-
809 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT BLOUNT COUNTY THROUGH 915 PM
CDT...
At 809 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bangor, or 11 miles south of Cullman, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oneonta, Blountsville, Cleveland, Dallas, Locust Fork, Altoona,
Snead, Susan Moore, Walnut Grove, Trafford, Allgood, Fairview,
Hayden, Nectar, Rosa, County Line, McLarty, Bangor, Strawberry, and
Blount Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3410 8630 3394 8637 3393 8632 3389 8634
3382 8643 3380 8657 3377 8658 3377 8665
3384 8676 3384 8689 3387 8694 3392 8692
3397 8677 3406 8671 3405 8668 3409 8669
3409 8668 3412 8660 3425 8651 3426 8645
TIME...MOT...LOC 0109Z 288DEG 27KT 3401 8679
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:09 PM CDT | Special Weather Statement | BMX | Fayette | 36 min |
| Jun 14, 7:33 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 3 hr |
| Jun 14, 7:54 PM CDT | Special Weather Statement | BMX | Walker | 66 min |
| Jun 14, 8:05 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 29 min |
| Jun 14, 8:09 PM CDT | Special Weather Statement | BMX | Blount | 66 min |
| Jun 14, 8:28 PM CDT | Special Weather Statement | BMX | Jefferson | 62 min |
| Jun 14, 9:07 PM CDT | Special Weather Statement | BMX | Cherokee, Etowah, Jefferson, St. Clair | 68 min |
| Jun 14, 9:57 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Talladega | 63 min |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.